Burning Feet and Legs

Hello all. Husband with PV at hospital today and at long last his red cell count is slowly rising after his major stomach bleed which they put down to aspirin. He has been complaining of red hot feet and legs in bed at night which awakens him several times a night. His consultant said it is erythromelalgia and the treatment is aspirin. However his stomach bleed was put down to aspirin last year. She has said a small dose every other day would probably be safe for him as he is on a stomach protecting tablet now. The red hotness is getting him down but he was rushed to hospital with the bleed and was very ill and it has taken a year of tests and bone marrow biopsies before his PV is now becoming active again.

Does anyone have any knowlege of this red hot leg stuff or aspirin therapy. Thanks

9 Replies

oldestnewest
  • Hi Tissi, I don't suffer from burning feet and legs, but I had a major stomach bleed 13 months ago. My Aspirin was changed to Clopedogrel which my haematologist said is kinder on the stomach than Aspirin, I also take Lansoprazole to help protect the stomach. Apparently, Lansoprazole works better with Clopedogrel than Omerprazole. Good Luck.

  • Dear Tissi,

    I have ET, am currently on interferon to get the platelet count down and have been on aspirin since 2005. My question raised by your post above is:

    How does one notice a stomach bleed?

    Many thanks,

    Peggy

  • Hello. My husband had stomach pain but ate his tea. He was sick later in the night but said he then felt fine and went to work next day. He then turned a very very white colour and became breathless. To cut a long story short he was rushed into hospital and had to have four transfusions. His PV went berserk after that, red cells went down a lot and never made back up. White cells went really high. Bone marrow biopsy done in August, some doubt over diagnosis which was sent to Addenbrookes who confirmed still PV. His counts are only just normalising after 15 months. He was on aspirin though but I do not understand why everyone taking aspirin does not also take a stomach protector, he does now.

  • Hello,

    When I had my stomach bleed, it started with me feeling a bit bloated. I wanted to belch and wasn't hungry at all. Later that day, approx.10 hours later, I just lost all energy and couldn't even shout for my partner, when I was upstairs. Totally no possibility to move or do anything. After another 30 minutes I had to throw up and the it became apparent what is was looking like coffee grounds. It didn't contain any fresh blood but for some people is does, if the bleeding is still going on. For me it had stopped, thankfully.

    Now, this is how it happened to me but I believe that another sign is that you see blood when you go to the toilet.

    I really hope you never need to experience any of these!

    MLA

  • Hi Peggys, mine started with sickness and diarrhoea, which rapidly turned to just blood. The sickness stopped pretty quickly but the blood loss from my bowel lasted a further 48 hours. I was admitted to hospital where I stayed for 7 days having various tests.

  • Thank you Tissi, Swede, and Piggie50

  • Hi Tissi, I am glad your husband's counts are finally beginning to stabilize. I hope this continues to improve. A few months before my diagnosis I was rushed into hospital with severe pain in my leg and my right foot was burning so much I was delirious with the pain and remember I kept telling them to take off my foot! Glad they didn't! I was on a morphine drip for a few days and the intense burning began to subside after about 12 hours. I now only get a tingling sensation which I notice mainly at night. This was all attributed to a slip disc , now healed, but since being diagnosed with ET last year, I have wondered whether it was connected to the MPD instead ?

  • Hiya,

    Sorry to hear about your hubby and hope on the mend.. Re burning feet..I have been on chemo now fOR 11 years and 150mg soluble aspirin a day ( hope i do not get a bleed!).I have ET now for 17 years. This last 10 months I have had burning feet, especially at night in bed, feel like hot pokers. My consultant said due to ET and not chemo hence him increasing aspirin to alleviate the problem. Still as bad! got to live with it I think.

    Take care

    Denise

  • Thanks for your reply. No one brave enough to give hubby aspirin again after the bleed. It was 15 months ago, since then up and down and lots of worry at times, but counts are improving a little although whites are still high. He says his legs are like hot pokers too, wakes him at night, back to consultant in seven weeks but like you he suspects he will have to live with it. Best Wishes to you. xx

You may also like...